MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX? RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX? RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533580
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of pull wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a naviflex rx delivery system was used during a stent placement procedure performed on an unknown date.During the procedure, the metallic stylet of the naviflex delivery system broke after stent placement.The delivery system was removed, and the original stent remains implanted to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block g2 (report source) was corrected: other was changed to health professional.Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of pull wire break.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of pull wire break.The observed event of push catheter bent was most likely due procedural factors such as handling of the device and the technique used by the physician (force applied), which could have resulted in the damage encountered in the device.The investigation found under microscopic inspection that the hypotube was detached from the guide catheter.Boston scientific initiated a non-conforming events prevention (ncep) investigation in june 2024 to further evaluate "catheter guide break" events where the hypotube was not properly bonded to the inside of the guide catheter.The investigation found the guide catheter can slip within the grippers during the bonding cycle after the foot pedal is pushed to begin the cycle.If this is not identified during visual inspection by the operator, this can cause an insufficient bond between hypotube and guide catheter.An immediate action was taken to add a magnification tool to the manufacturing process to improve operator visualization of the bond during the required inspection, and all operators were reminded of the correct method for bond inspections.Although the advanix biliary stent with naviflex rx delivery system continues to perform within anticipated product performance expectations, boston scientific initiated a corrective and preventive action (capa) investigation to further investigate whether any additional corrective actions are warranted.Device technical analysis: a naviflex rx delivery system was received for analysis.Visual inspection showed that the guide catheter was detached and the push catheter was slightly bent.Microscopic examination confirmed that the hypotube had separated from the guide catheter.No additional damage to the delivery system was observed.Device history record: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Risk review: a review of the naviflex rx delivery system dfmea and hazard analysis was completed and confirmed that the event of pull wire break, additional device required and catheter guide detached/separated were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the available information, the most probable root cause is quality control deficiency.This conclusion was selected because after product analysis it was found that the hypotube from the pull wire was not assembled deep enough into the black guide catheter.

Brand Name
NAVIFLEX? RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24025612
Report Number3005099803-2026-00145
Device Sequence Number13409490
Product Code FGE
UDI-Device Identifier08714729787105
UDI-Public(01)08714729787105(17)270606(10)36756047
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00533580
Device Catalogue NumberM00533580
Device Lot Number0036756047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown